Alert archive / California / High Wind Warnings in 2018
High Wind Warning 6, NWS Los Angeles, CA
NWS Los Angeles, CA issued this high wind warning at Oct 14, 2018, 11:08 AM PDT. It took effect at Oct 15, 2018, 12:00 AM PDT. It was in force for 15 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 14, 2018, 11:08 AM PDT (18:08 UTC)
- In effect from
- Oct 15, 2018, 12:00 AM PDT
- Expired
- Oct 15, 2018, 3:00 PM PDT
- In force
- 15 hr
- Issued by
- NWS Los Angeles, CA
The text
As transmitted.
846 WWUS76 KLOX 141808 NPWLOX URGENT - WEATHER MESSAGE National Weather Service Los Angeles/Oxnard CA 1108 AM PDT Sun Oct 14 2018 CAZ046-150215- /O.UPG.KLOX.HW.A.0007.181015T0700Z-181015T2200Z/ /O.NEW.KLOX.HW.W.0006.181015T0700Z-181015T2200Z/ Santa Monica Mountains Recreational Area- 1108 AM PDT Sun Oct 14 2018 ...HIGH WIND WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 3 PM PDT MONDAY... The National Weather Service in Los Angeles/Oxnard has issued a High Wind Warning, which is in effect from midnight tonight to 3 PM PDT Monday. The High Wind Watch is no longer in effect. * WINDS AND TIMING...Potential for north to northeast winds 25 to 40 mph with gusts to 60 mph late tonight, increasing to 30 to 45 mph with gusts to 65 mph on Monday. Isolated gusts to 75 mph possible across western portions. * Impacts...Winds this strong may down trees and power lines, causing property damage or power outages. Cross winds can make driving difficult, especially for drivers of high profile vehicles and vehicles towing trailers. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means that damaging high winds of 58 mph or greater are likely or imminent. Secure all loose outdoor furniture in advance of the onset of strong winds. Monitor the latest forecasts on NOAA Weather Radio or your favorite media source. && $$ CAZ053-054-150215- /O.UPG.KLOX.HW.A.0007.181015T0700Z-181015T2200Z/ /O.NEW.KLOX.HW.W.0006.181015T0700Z-181015T2200Z/ Ventura County Mountains- Los Angeles County Mountains excluding the Santa Monica Range- Including the cities of Lockwood Valley, Mount Pinos, Acton, Mount Wilson, and Sandberg 1108 AM PDT Sun Oct 14 2018 ...HIGH WIND WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 3 PM PDT MONDAY... The National Weather Service in Los Angeles/Oxnard has issued a High Wind Warning, which is in effect from midnight tonight to 3 PM PDT Monday. The High Wind Watch is no longer in effect. * WINDS AND TIMING...Potential for northeast winds 30 to 45 mph with gusts to 65 mph late tonight and Monday. Isolated gusts to 75 mph possible across favored locations. * Impacts...Winds this strong may down trees and power lines, causing property damage or power outages. Cross winds can make driving difficult, especially for drivers of high profile vehicles and vehicles towing trailers. Travel on Interstate 5 and Highway 14 in Los Angeles County will be affected by the winds. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means that damaging high winds of 58 mph or greater are likely or imminent. Secure all loose outdoor furniture in advance of the onset of strong winds. Monitor the latest forecasts on NOAA Weather Radio or your favorite media source. && $$ CAZ040-041-044-045-088-547-548-150215- /O.NEW.KLOX.WI.Y.0064.181015T1000Z-181015T2200Z/ Ventura County Coast- Los Angeles County Coast including Downtown Los Angeles- Ventura County Interior Valleys-Ventura County Coastal Valleys- Santa Clarita Valley-Los Angeles County San Fernando Valley- Los Angeles County San Gabriel Valley- Including the cities of Ventura, Oxnard, Camarillo, Malibu, Santa Monica, Beverly Hills, Hollywood, Long Beach, Santa Paula, Fillmore, Ojai, Piru, Thousand Oaks, Simi Valley, Moorpark, Newbury Park, Santa Clarita, Newhall, Valencia, Woodland Hills, Northridge, Burbank, Universal City, Pasadena, San Gabriel, and Pomona 1108 AM PDT Sun Oct 14 2018 ...WIND ADVISORY IN EFFECT FROM 3 AM TO 3 PM PDT MONDAY... The National Weather Service in Los Angeles/Oxnard has issued a Wind Advisory, which is in effect from 3 AM to 3 PM PDT Monday. * WINDS AND TIMING...Potential for north to northeast winds 20 to 30 mph with gusts to 45 mph late tonight and Monday. Isolated gusts to 55 mph possible across favored locations. * IMPACTS...Winds this strong may down trees and power lines, causing property damage or power outages. Cross winds can make driving difficult, especially for drivers of high profile vehicles and vehicles towing trailers. PRECAUTIONARY/PREPAREDNESS ACTIONS... When driving, use extra caution. Be prepared for sudden gusty cross winds. && $$
4 follow-up statements
386 WWUS76 KLOX 150221 NPWLOX URGENT - WEATHER MESSAGE National Weather Service Los Angeles/Oxnard CA 721 PM PDT Sun Oct 14 2018 CAZ046-151100- /O.CON.KLOX.HW.W.0006.181015T0700Z-181015T2200Z/ Santa Monica Mountains Recreational Area- 721 PM PDT Sun Oct 14 2018 ...HIGH WIND WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 3 PM PDT MONDAY... * WINDS AND TIMING...North to northeast winds 25 to 40 mph with damaging gusts to 60 mph late tonight, increasing to 30 to 45 mph with gusts to 65 mph on Monday. Isolated gusts to 75 mph possible across western portions. * Impacts...Winds this strong may down trees and power lines, causing property damage or power outages. Cross winds can make driving difficult, especially for drivers of high profile vehicles and vehicles towing trailers. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means that damaging high winds of 58 mph or greater are likely or imminent. Secure all loose outdoor furniture in advance of the onset of strong winds. Monitor the latest forecasts on NOAA Weather Radio or your favorite media source. && $$ CAZ053-054-151100- /O.CON.KLOX.HW.W.0006.181015T0700Z-181015T2200Z/ Ventura County Mountains- Los Angeles County Mountains excluding the Santa Monica Range- Including the cities of Lockwood Valley, Mount Pinos, Acton, Mount Wilson, and Sandberg 721 PM PDT Sun Oct 14 2018 ...HIGH WIND WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 3 PM PDT MONDAY... * WINDS AND TIMING...Northeast winds 30 to 45 mph with gusts to 65 mph late tonight and Monday. Isolated gusts to 75 mph possible across favored locations. * Impacts...Winds this strong may down trees and power lines, causing property damage or power outages. Cross winds and blowing dust can make driving difficult, especially for drivers of high profile vehicles and vehicles towing trailers. Travel on Interstate 5 and Highway 14 in Los Angeles County will be affected by the winds. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means that damaging high winds of 58 mph or greater are likely or imminent. Secure all loose outdoor furniture in advance of the onset of strong winds. Monitor the latest forecasts on NOAA Weather Radio or your favorite media source. && $$ CAZ044-045-088-547-548-151100- /O.CON.KLOX.WI.Y.0064.181015T1000Z-181015T2200Z/ Ventura County Interior Valleys-Ventura County Coastal Valleys- Santa Clarita Valley-Los Angeles County San Fernando Valley- Los Angeles County San Gabriel Valley- Including the cities of Santa Paula, Fillmore, Ojai, Piru, Thousand Oaks, Simi Valley, Moorpark, Newbury Park, Santa Clarita, Newhall, Valencia, Woodland Hills, Northridge, Burbank, Universal City, Pasadena, San Gabriel, and Pomona 721 PM PDT Sun Oct 14 2018 ...WIND ADVISORY REMAINS IN EFFECT FROM 3 AM TO 3 PM PDT MONDAY... * WINDS AND TIMING...North to northeast winds 20 to 35 mph with gusts to 55 mph late tonight and Monday. Isolated gusts to 65 mph possible in favored foothills. Strongest winds across the eastern Ventura County valleys, north and western portions of the San Fernando Valley, Santa Clarita Valley, and eastern portions of the San Gabriel Valley. * IMPACTS...Winds this strong may down trees and power lines, causing property damage or power outages. Cross winds and blowing dust can make driving difficult, especially for drivers of high profile vehicles and vehicles towing trailers. PRECAUTIONARY/PREPAREDNESS ACTIONS... When driving, use extra caution. Be prepared for sudden gusty cross winds. && $$ CAZ040-041-151100- /O.CON.KLOX.WI.Y.0064.181015T1000Z-181015T2200Z/ Ventura County Coast- Los Angeles County Coast including Downtown Los Angeles- Including the cities of Ventura, Oxnard, Camarillo, Malibu, Santa Monica, Beverly Hills, Hollywood, and Long Beach 721 PM PDT Sun Oct 14 2018 ...WIND ADVISORY REMAINS IN EFFECT FROM 3 AM TO 3 PM PDT MONDAY... * WINDS AND TIMING...North to northeast winds 20 to 35 mph with gusts to 50 mph late tonight and Monday. Strongest winds across eastern portions of Ventura county coastal plain and Malibu to Hollywood Hills in the Los Angeles county coast. * IMPACTS...Winds this strong may down trees and power lines, causing property damage or power outages. Cross winds can make driving difficult, especially for drivers of high profile vehicles and vehicles towing trailers. PRECAUTIONARY/PREPAREDNESS ACTIONS... When driving, use extra caution. Be prepared for sudden gusty cross winds. && $$ Gomberg
690 WWUS76 KLOX 150937 NPWLOX URGENT - WEATHER MESSAGE National Weather Service Los Angeles/Oxnard CA 237 AM PDT Mon Oct 15 2018 CAZ046-151600- /O.CON.KLOX.HW.W.0006.000000T0000Z-181015T2200Z/ Santa Monica Mountains Recreational Area- 237 AM PDT Mon Oct 15 2018 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 3 PM PDT THIS AFTERNOON... * WINDS AND TIMING...North to northeast winds 25 to 40 mph with damaging gusts to 60 mph increasing to 30 to 45 mph with gusts to 65 mph later today. Isolated gusts to 75 mph possible across western portions. * Impacts...Winds this strong may down trees and power lines, causing property damage or power outages. Cross winds can make driving difficult, especially for drivers of high profile vehicles and vehicles towing trailers. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means that damaging high winds of 58 mph or greater are likely or imminent. Secure all loose outdoor furniture in advance of the onset of strong winds. Monitor the latest forecasts on NOAA Weather Radio or your favorite media source. && $$ CAZ053-054-151600- /O.CON.KLOX.HW.W.0006.000000T0000Z-181015T2200Z/ Ventura County Mountains- Los Angeles County Mountains excluding the Santa Monica Range- Including the cities of Lockwood Valley, Mount Pinos, Acton, Mount Wilson, and Sandberg 237 AM PDT Mon Oct 15 2018 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 3 PM PDT THIS AFTERNOON... * WINDS AND TIMING...Northeast winds increasing to 30 to 45 mph with gusts to 65 mph. Isolated gusts to 75 mph possible across favored locations. * Impacts...Winds this strong may down trees and power lines, causing property damage or power outages. Cross winds and blowing dust can make driving difficult, especially for drivers of high profile vehicles and vehicles towing trailers. Travel on Interstate 5 and Highway 14 in Los Angeles County will be affected by the winds. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means that damaging high winds of 58 mph or greater are likely or imminent. Secure all loose outdoor furniture in advance of the onset of strong winds. Monitor the latest forecasts on NOAA Weather Radio or your favorite media source. && $$ CAZ044-045-088-547-548-151600- /O.CON.KLOX.WI.Y.0064.181015T1000Z-181015T2200Z/ Ventura County Interior Valleys-Ventura County Coastal Valleys- Santa Clarita Valley-Los Angeles County San Fernando Valley- Los Angeles County San Gabriel Valley- Including the cities of Santa Paula, Fillmore, Ojai, Piru, Thousand Oaks, Simi Valley, Moorpark, Newbury Park, Santa Clarita, Newhall, Valencia, Woodland Hills, Northridge, Burbank, Universal City, Pasadena, San Gabriel, and Pomona 237 AM PDT Mon Oct 15 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM PDT THIS AFTERNOON... * WINDS AND TIMING...North to northeast winds increasing to 20 to 35 mph with gusts to 55 mph. Isolated gusts to 65 mph possible in favored foothills. Strongest winds across the eastern Ventura County valleys, north and western portions of the San Fernando Valley, Santa Clarita Valley, and eastern portions of the San Gabriel Valley. * IMPACTS...Winds this strong may down trees and power lines, causing property damage or power outages. Cross winds and blowing dust can make driving difficult, especially for drivers of high profile vehicles and vehicles towing trailers. PRECAUTIONARY/PREPAREDNESS ACTIONS... When driving, use extra caution. Be prepared for sudden gusty cross winds. && $$ CAZ040-041-151600- /O.CON.KLOX.WI.Y.0064.181015T1000Z-181015T2200Z/ Ventura County Coast- Los Angeles County Coast including Downtown Los Angeles- Including the cities of Ventura, Oxnard, Camarillo, Malibu, Santa Monica, Beverly Hills, Hollywood, and Long Beach 237 AM PDT Mon Oct 15 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM PDT THIS AFTERNOON... * WINDS AND TIMING...North to northeast winds increasing to 20 to 35 mph with gusts to 50 mph. Strongest winds across eastern portions of Ventura county coastal plain and Malibu to Hollywood Hills in the Los Angeles county coast. * IMPACTS...Winds this strong may down trees and power lines, causing property damage or power outages. Cross winds can make driving difficult, especially for drivers of high profile vehicles and vehicles towing trailers. PRECAUTIONARY/PREPAREDNESS ACTIONS... When driving, use extra caution. Be prepared for sudden gusty cross winds. && $$ Hall
634 WWUS76 KLOX 151702 NPWLOX URGENT - WEATHER MESSAGE National Weather Service Los Angeles/Oxnard CA 1002 AM PDT Mon Oct 15 2018 CAZ046-152200- /O.CON.KLOX.HW.W.0006.000000T0000Z-181015T2200Z/ Santa Monica Mountains Recreational Area- 1002 AM PDT Mon Oct 15 2018 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 3 PM PDT THIS AFTERNOON... * WINDS AND TIMING...North to northeast winds 25 to 40 mph with damaging gusts to 60 mph increasing to 30 to 45 mph with gusts to 65 mph later today. Isolated gusts to 75 mph possible across western portions. * Impacts...Winds this strong may down trees and power lines, causing property damage or power outages. Cross winds can make driving difficult, especially for drivers of high profile vehicles and vehicles towing trailers. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means that damaging high winds of 58 mph or greater are likely or imminent. Secure all loose outdoor furniture in advance of the onset of strong winds. Monitor the latest forecasts on NOAA Weather Radio or your favorite media source. && $$ CAZ053-054-152200- /O.CON.KLOX.HW.W.0006.000000T0000Z-181015T2200Z/ Ventura County Mountains- Los Angeles County Mountains excluding the Santa Monica Range- Including the cities of Lockwood Valley, Mount Pinos, Acton, Mount Wilson, and Sandberg 1002 AM PDT Mon Oct 15 2018 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 3 PM PDT THIS AFTERNOON... * WINDS AND TIMING...Northeast winds increasing to 30 to 45 mph with gusts to 65 mph. Isolated gusts to 75 mph possible across favored locations. * Impacts...Winds this strong may down trees and power lines, causing property damage or power outages. Cross winds and blowing dust can make driving difficult, especially for drivers of high profile vehicles and vehicles towing trailers. Travel on Interstate 5 and Highway 14 in Los Angeles County will be affected by the winds. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means that damaging high winds of 58 mph or greater are likely or imminent. Secure all loose outdoor furniture in advance of the onset of strong winds. Monitor the latest forecasts on NOAA Weather Radio or your favorite media source. && $$ CAZ044-045-088-547-548-152200- /O.CON.KLOX.WI.Y.0064.000000T0000Z-181015T2200Z/ Ventura County Interior Valleys-Ventura County Coastal Valleys- Santa Clarita Valley-Los Angeles County San Fernando Valley- Los Angeles County San Gabriel Valley- Including the cities of Santa Paula, Fillmore, Ojai, Piru, Thousand Oaks, Simi Valley, Moorpark, Newbury Park, Santa Clarita, Newhall, Valencia, Woodland Hills, Northridge, Burbank, Universal City, Pasadena, San Gabriel, and Pomona 1002 AM PDT Mon Oct 15 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM PDT THIS AFTERNOON... * WINDS AND TIMING...North to northeast winds increasing to 20 to 35 mph with gusts to 55 mph. Isolated gusts to 65 mph possible in favored foothills. Strongest winds across the eastern Ventura County valleys, north and western portions of the San Fernando Valley, Santa Clarita Valley, and eastern portions of the San Gabriel Valley. * IMPACTS...Winds this strong may down trees and power lines, causing property damage or power outages. Cross winds and blowing dust can make driving difficult, especially for drivers of high profile vehicles and vehicles towing trailers. PRECAUTIONARY/PREPAREDNESS ACTIONS... When driving, use extra caution. Be prepared for sudden gusty cross winds. && $$ CAZ040-041-152200- /O.CON.KLOX.WI.Y.0064.000000T0000Z-181015T2200Z/ Ventura County Coast- Los Angeles County Coast including Downtown Los Angeles- Including the cities of Ventura, Oxnard, Camarillo, Malibu, Santa Monica, Beverly Hills, Hollywood, and Long Beach 1002 AM PDT Mon Oct 15 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM PDT THIS AFTERNOON... * WINDS AND TIMING...North to northeast winds increasing to 20 to 35 mph with gusts to 50 mph. Strongest winds across eastern portions of Ventura county coastal plain and from Malibu to the Hollywood Hills in Los Angeles county. * IMPACTS...Winds this strong may down trees and power lines, causing property damage or power outages. Cross winds can make driving difficult, especially for drivers of high profile vehicles and vehicles towing trailers. PRECAUTIONARY/PREPAREDNESS ACTIONS... When driving, use extra caution. Be prepared for sudden gusty cross winds. && $$ MW
859 WWUS76 KLOX 152205 NPWLOX URGENT - WEATHER MESSAGE National Weather Service Los Angeles/Oxnard CA 305 PM PDT Mon Oct 15 2018 CAZ046-161100- /O.EXP.KLOX.HW.W.0006.000000T0000Z-181015T2200Z/ /O.NEW.KLOX.WI.Y.0065.181015T2205Z-181016T2200Z/ Santa Monica Mountains Recreational Area- 305 PM PDT Mon Oct 15 2018 ...WIND ADVISORY IN EFFECT UNTIL 3 PM PDT TUESDAY... The National Weather Service in Los Angeles/Oxnard has issued a Wind Advisory, which is in effect until 3 PM PDT Tuesday. * WINDS AND TIMING...North to northeast winds 20 to 30 mph with gusts to 55 mph through Tuesday afternoon. * Impacts...Winds this strong may down trees and power lines, causing property damage or power outages. Cross winds can make driving difficult, especially for drivers of high profile vehicles and vehicles towing trailers. PRECAUTIONARY/PREPAREDNESS ACTIONS... When driving, use extra caution. Be prepared for sudden gusty cross winds. && $$ CAZ053-054-161100- /O.EXP.KLOX.HW.W.0006.000000T0000Z-181015T2200Z/ /O.NEW.KLOX.WI.Y.0065.181015T2205Z-181016T2200Z/ Ventura County Mountains- Los Angeles County Mountains excluding the Santa Monica Range- Including the cities of Lockwood Valley, Mount Pinos, Acton, Mount Wilson, and Sandberg 305 PM PDT Mon Oct 15 2018 ...WIND ADVISORY IN EFFECT UNTIL 3 PM PDT TUESDAY... The National Weather Service in Los Angeles/Oxnard has issued a Wind Advisory, which is in effect until 3 PM PDT Tuesday. * WINDS AND TIMING...Northeast winds 20 to 30 mph with gusts to 55 mph. * Impacts...Winds this strong may down trees and power lines, causing property damage or power outages. Cross winds and blowing dust can make driving difficult, especially for drivers of high profile vehicles and vehicles towing trailers. Travel on Interstate 5 and Highway 14 in Los Angeles County will be affected by the winds. PRECAUTIONARY/PREPAREDNESS ACTIONS... When driving, use extra caution. Be prepared for sudden gusty cross winds. && $$ CAZ044-045-088-547-161100- /O.EXP.KLOX.WI.Y.0064.000000T0000Z-181015T2200Z/ /O.NEW.KLOX.WI.Y.0065.181015T2205Z-181016T2200Z/ Ventura County Interior Valleys-Ventura County Coastal Valleys- Santa Clarita Valley-Los Angeles County San Fernando Valley- Including the cities of Santa Paula, Fillmore, Ojai, Piru, Thousand Oaks, Simi Valley, Moorpark, Newbury Park, Santa Clarita, Newhall, Valencia, Woodland Hills, Northridge, Burbank, and Universal City 305 PM PDT Mon Oct 15 2018 ...WIND ADVISORY IN EFFECT UNTIL 3 PM PDT TUESDAY... The National Weather Service in Los Angeles/Oxnard has issued a Wind Advisory, which is in effect until 3 PM PDT Tuesday. * WINDS AND TIMING...North to northeast winds 20 to 30 mph with gusts to 45 mph. Strongest winds across the eastern Ventura County valleys, north and western portions of the San Fernando Valley, and Santa Clarita Valley. * Impacts...Winds this strong may down trees and power lines, causing property damage or power outages. Cross winds and blowing dust can make driving difficult, especially for drivers of high profile vehicles and vehicles towing trailers. PRECAUTIONARY/PREPAREDNESS ACTIONS... When driving, use extra caution. Be prepared for sudden gusty cross winds. && $$ CAZ040-041-548-152315- /O.EXP.KLOX.WI.Y.0064.000000T0000Z-181015T2200Z/ Ventura County Coast- Los Angeles County Coast including Downtown Los Angeles- Los Angeles County San Gabriel Valley- Including the cities of Ventura, Oxnard, Camarillo, Malibu, Santa Monica, Beverly Hills, Hollywood, Long Beach, Pasadena, San Gabriel, and Pomona 305 PM PDT Mon Oct 15 2018 ...WIND ADVISORY HAS EXPIRED... Northeast winds 15 to 25 mph with local gusts to 35 mph possible through early Tuesday afternoon. $$ MW
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this high wind warning went out at Oct 14, 9:14 AM PDT, 1 hour 54 minutes earlier.
Area forecast discussion, Oct 14, 9:14 AM PDT, 1 hour 54 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Los Angeles/Oxnard CA
914 AM PDT Sun Oct 14 2018
.SYNOPSIS...14/638 AM.
An offshore flow pattern with gusty and potentially damaging Santa
Ana winds will develop tonight through Tuesday. Conditions across
the region will be warm and dry with above normal temperatures
through the week.
&&
.SHORT TERM (TDY-TUE)...14/913 AM.
***UPDATE***
The marine layer height was about 4,000 feet this morning and low
clouds extended into the all the coastal valleys, and even to the
Los Angeles County foothills. Some valley fog extended south into
Paso Robles as well. Paso should clear in the next couple of
hours, but clearing along the coasts will be late in the morning
to early afternoon. Low clouds probably only returning to the
Santa Barbara central coast this evening. Temperatures are
generally up a bit from yesterday. Partly cloudy skies and
slightly below normal temperatures today before the offshore wind
event tonight brings the drying wind and heat for tomorrow.
Temperatures will likely remain shoot above average on Monday and
remain there through the rest of the week.
***From Previous Discussion***
An upper-level trough of low pressure that brought rain to
southern California on Friday night and into yesterday is now
located over Arizona. This trough will continue to move east,
while dampening with another developing trough aloft digging
south into northern Utah this morning. The trough over Utah will
dig farther south into lower Colorado River Basin on Monday.
A cold air mass settling into Utah today will form surface high
pressure over the Great Basin for the next several days. The flow
pattern will turn offshore tonight and a northeast low-level flow
will develop. Gusty and potentially damaging Santa Ana winds will
form between tonight and into Monday morning. A High Wind Watch
remains in effect for late tonight through Monday afternoon for
the Los Angeles and Ventura County mountains including the Santa
Monica mountains. Gusts between 60 and 75 mph are possible as
strong offshore pressure gradients develop late tonight through
Monday. Wind advisories will likely be needed for the Los Angeles
and Ventura County coast and valleys. High confidence exists that
the High Wind Watches will be upgraded to High Wind Warnings
later today, and wind advisories will likely be added for the
remaining areas.
With the offshore flow developing, a significant warming and
drying trend will establish between today and Monday as
compressional heating forms in the offshore flow coming down the
mountain slopes. Temperatures were nudged higher along the coast
as the strong Santa Ana weather pattern is consistent with coastal
areas being warmer than inland areas. High temperatures in 80s to
lower 90s will be prevalent along the Los Angeles and Ventura
County coast and valley areas. North into Santa Barbara and San
Luis Obispo Counties, a warm air mass will settle into the area,
but not as warm and drastic as the South Coast Basin. The interior
valleys and slopes will likely stay near or slightly below normal
as cooler air rushes in from the east.
In wind-sheltered areas and the interior valleys, overnight low
temperatures will be quite chilly. A very Fall-like chill will
settle into these areas. A Freeze Watch may be needed for the
Antelope Valley on Monday night and into Tuesday morning.
Temperatures were trended cooler in the usual wind-sheltered
areas, such as the Central Coast and the Santa Ynez and Ojai
Valleys, and the interior valleys, such as the Antelope Valley and
across eastern San Luis Obispo County.
.LONG TERM (WED-SAT)...14/416 AM.
Offshore flow will remain in place and keep a warmer and drier air
mass in place into the late week. Wind advisory level winds could
linger into Wednesday, but the winds should subside into Thursday
and Friday. Breezy to locally windy conditions could remain in
favored locales and especially below passes and canyons. The air
mass will modify some, so it will not be as warm during the day.
Overnight lows in the wind-sheltered and interior valleys will not
be a cool either.
Model solutions diverge for next week, but the models are
consistent in respect to the trough to the east retrograding back
west into southern California. GFS solutions are more aggressive,
producing solutions that could provide some moisture for
precipitation along the interior slopes, or possibly provide
enough northeast wind support for another round of gusty offshore
winds. ECMWF solutions are not nearly as aggressive, holding onto
an offshore flow pattern early then transitioning it back onshore
over the weekend. The forecast remains largely consistent with the
previous due to the model uncertainty and large spreads in the
ensemble plots, but climatology would favor the GFS solution.
&&
.AVIATION...14/1500Z.
At 1500Z, the marine inversion at KLAX was based around 4000 feet.
The top of the inversion was 4800 feet with a temperature of
14 degrees Celsius.
Overall, high confidence in 18Z TAF package. Current VFR/MVFR CIGs
will dissipate by 20Z for all sites with VFR conditions expected
this afternoon/tonight. Main story will be developing moderate to
strong offshore flow tonight and Monday. Will anticipated gusty
north to northeast winds for sites across Ventura/Los Angeles
counties with potential for moderate LLWS/turbulence.
KLAX...high confidence in 18Z TAF. High confidence in LLWS and
turbulence issues late tonight and Monday. There is a 30% chance
of easterly winds exceeding 8 knots after 14Z.
KBUR...high confidence in 18Z TAF.
&&
.MARINE...14/755 AM.
For the Outer Waters, moderate confidence in current forecast.
For PZZ670/673, there is a 30% chance of Small Craft Advisory
(SCA) level winds on Tuesday and Wednesday. For PZZ676, there is
an 80% chance of SCA level northeast winds late tonight and
Tuesday.
For the Inner Waters north of Point Sal, high confidence in
current forecast. Winds and seas are expected to remain below SCA
levels through Thursday.
For the Inner Waters south of Point Conception, high confidence in
current forecast. SCA level northeast winds are expected tonight
and Monday from Ventura southward with a 30% chance of Gale Force
gusts. For Monday night and Tuesday, there is a 60% chance for
another round of SCA level northeast winds. Boaters should be
aware of rough seas especially in and around east facing harbors
(including Avalon), especially Monday.
&&
.FIRE WEATHER...14/420 AM.
The first Santa Ana wind event of the season will bring gusty
northeast winds today through Wednesday. These winds will be
strongest tonight through Monday when gusts in the 45 to 75 mph
range are expected over the favored areas of Los Angeles and
Ventura Counties. The winds weaken some each day through
Wednesday, but remain gusty at times, especially Monday night and
Tuesday. Widespread single digit minimum humidities are likely.
While recent rains may delay some fuels from becoming critically
dry until later Monday, live and fine dead fuels will be critical.
As a result, Red Flag conditions are possible as early as this
afternoon, and all but certain tonight through Tuesday over most
of Los Angeles and Ventura Counties. The previous Fire Weather
Watches will be converted to Red Flag Warnings. There is a chance
that that Red Flag conditions will persist through Wednesday in
the mountains and some valleys. With weaker winds but very dry
conditions, Santa Barbara and San Luis Obispo Counties will
experience elevated conditions but are not expected to be Red
Flag. Some improvement is expected by Thursday, but light and dry
offshore flow will persist into the following week.
This is a dangerous situation. The public needs to use extreme
caution with any potential fire ignition sources. Large fires
have been started by things like discarded cigarettes, campfires,
welding equipment, metallic weed wackers, and dragging trailer
chains.
&&
.LOX WATCHES/WARNINGS/ADVISORIES...
CA...High Wind Watch in effect from late tonight through Monday
afternoon for zones 46-53-54. (See LAXNPWLOX).
Fire Weather Watch in effect from Monday morning through
Tuesday evening for zones 238-251-252. (See LAXRFWLOX).
Red Flag Warning in effect from 3 AM Monday to 8 PM PDT
Tuesday for zones 240-241-244-245-288-547-548. (See LAXRFWLOX).
Red Flag Warning in effect from 10 PM this evening to 8 PM
PDT Tuesday for zones 246-253-254. (See LAXRFWLOX).
PZ...Small Craft Advisory in effect from 6 AM Monday to 3 AM PDT
Tuesday for zone 650. (See LAXMWWLOX).
Small Craft Advisory in effect from 1 AM Monday to 3 AM PDT
Tuesday for zones 655-676. (See LAXMWWLOX).
&&
.HAZARD POTENTIAL OUTLOOK (TUE-SAT).
Gusty Santa Ana winds are expected Tuesday through Wednesday. The
Santa Ana winds will bring the possibility of an extended period
of critical fire weather conditions. Another round of gusty Santa
Ana winds could develop next weekend.
&&
PUBLIC...Hall/jld
AVIATION...RAT
MARINE...RAT
FIRE...Hall
SYNOPSIS...Kj
weather.gov/losangelesThe office that day
Everything else NWS Los Angeles, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 14, 9:46 AM PDT | Fire Weather Watch | LOX | Santa Barbara | 5 hr |
| Oct 14, 11:08 AM PDT | Wind Advisory | LOX | Los Angeles | 28 hr |
Nearby
High Wind Warnings in California, 2018Every high wind warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.